I found this article in the internet, and I encourage you to read it, I think is very important to consider a natural, safe treatment for high cholesterol.
"Doctors have been encouraged to prescribe the cholesterol-lowering drugs called statins quite liberally. Patients who suffer heart attacks often have elevated levels of cholesterol, so statins like Lipitor are prescribed to lower the cholesterol. There have been no conclusive studies to prove the full effectiveness of these drugs, however, and some doctors worry that reducing cholesterol simply takes away the warning signs of heart disease. The drug companies also claim that statin drugs have a low, nearly nonexistent incidence of side effects. These claims are based on trials of the drug on a carefully screened group of people, hardly a representative selection of the general public. Considering the rigorous selection process for drug trials, it is hardly a surprise that 51% of prescription drugs found to have serious adverse side effects not detected prior to FDA approval.As many as 98% of people using Lipitor or similar statin drugs experience muscle weakness. This is because the statins break down muscle tissue. A similar drug, Baycor, was removed from the market earlier this year after it caused muscle breakdown so severe that patients' muscles broke down and flooded their kidneys with toxins. Twenty-six Baycor users died from muscle failure.Though muscle damage, sometimes debilitating muscle pain and disintegration, is the most common side effect, statins have been found to cause many other serious adverse effects. Patients taking Lipitor have had a higher incidence of cancer, neuropathy, heart failure, dizziness, memory failure, and depression. The extent of these problems is far greater than anybody realizes because doctors often diagnose these side effects as problems relating to the original risk of heart disease, not the drug prescribed to treat it.If you are taking Lipitor or another statin and develop muscle weakness or pain, stop taking the drug immediately. If you have strange side effects that doctors cannot seem to diagnose, it could be related to the statins. Above all, if you chose to take these drugs, take Co-Q10 supplements. This is an important liver enzyme whose production is blocked along with cholesterol. If you are suffering adverse effects from these popular drugs, add your voice to the public outcry of statin victims so that doctors, drug companies, and the FDA realize the extent of the problem. If you have been harmed or crippled by these drugs you should contact a lawyer".